Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 217, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 16, 2002, 11:29 AM CDT for Hickman County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2002, 11:29 AM CDT (16:29 UTC)
- Expired
- Aug 16, 2002, 12:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS54 KOHX 161629 SVRBNA TNC081-161700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1128 AM CDT FRI AUG 16 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE * UNTIL NOON CDT * AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL HICKMAN COUNTY BY 1140 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:15 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 16, 10:15 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT FRI AUG 16 2002 NO CHANGES TO CURRENT FORECAST. RADAR SHOWS MOST SIGNIFICANT THUNDERSTORM CLUSTER FROM NASHVILLE TO CARTHAGE MOVING NORTHEAST. MOST PERSISTENT RAIN CONTINUED FROM WEST TN INTO OUR FAR WESTERN COUNTIES. THIS SHOULD BE THE PATTERN MOST OF TODAY...GREATEST CONCENTRATION OF SHOWERS IN OUR WESTERN COUNTIES...BUT SHOWERS AND STORMS ALSO LIKELY REST OF FORECAST AREA. MORNING BNA SOUNDING HAD PRECIPITABLE WATER OF 1.87 INCH. LOCALLY HEAVY RAINFALL WILL BE MAIN CONCERN WITH CONVECTION TODAY. EXTENSIVE CLOUDINESS WILL LIMIT DESTABILIZATION. PROBABILITIES FOR RAIN DECREASE SOMEWHAT AFTER TODAY AS UPPER DISTURBANCE WEAKENS. HOWEVER...STILL A GOOD CHANCE FOR RAIN AT TIMES THROUGH THE WEEKEND AS DEEP MOISTURE REMAINS OVER THE REGION. NEXT BEST CHANCE LATE SUNDAY AS FRONT APPROACHES. .BNA...NONE. SH
In the hours before
Special weather statement, Aug 16, 5:30 AM CDT, 5 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI AUG 16 2002 AN UPPER LOW TO THE SOUTHWEST AND A SURFACE FRONT TO THE NORTHWEST HAVE COMBINED TO PUSH EXTENSIVE ATMOSPHERIC MOISTURE INTO THE MIDSTATE...AND CONSEQUENTLY RAINFALL. CURRENTLY ONLY LIGHT RAIN AND SHOWERS ARE NOTED OVER THE AREA. LATER TODAY...AS DAYTIME HEATING PROGRESSES...THUNDERSTORMS WILL FORM OVER THE AREA...GIVING RISE TO THE POSSIBILITY OF BRIEF HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. ATMOSPHERIC WIND SHEAR AND THERMODYNAMIC PROFILES ARE EXPECTED TO BE TOO WEAK TO GENERATE DAMAGING THUNDERSTORMS. THUS ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS NOT LIKELY THROUGH EARLY SATURDAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Aug 16, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 31 min |
| Aug 16, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.